|RE: NEW Med Atripla after PI Regimen
Sep 30, 2006
New Med Atripla after PI regimen Sep 25, 2006
I was struck with HIV in November 2005. On first testing T cell count was 9 and viral load 100,000. Suffered Pnemonia and hospitilization and temporarily lost my mind which I believed to be AIDS Dementia, but the Dr's disagreed because I came out of it four days later.I was restrained to a bed and woudl not eat or take my meds. In the process my t cell count went down to 2 and my viral load was still at 100,000. When I came home I began taking Truvade, Norvir and Reyataz. 4 weeks later my t cell count was 128 and my viral load was 420. After 6 months of this treatment continuing and no blood drawn due to a move I found out I am not undetectable in viral load and my t cell count is 167. I am excited and happy that my viral load is low but my t cell count is still low too. Is there anything else I can do to get it up? I should also mention that my new doctor has taken me off the old meds nad replaced them with atripla... this has caused the dizzy and drunk feeling before bed and dreams as well as a small rash, but that was what he warned me to look out for. I just want to know if I should ask to go back to my old meds if my viral load begans to increase again? And should I be worried that my tcell count has not risen?
Response from Dr. Pierone
Hello, and thanks for posting.
I am glad to hear that you have recovered from your severe illness when you were diagnosed in November. It sounds like you had delirium rather than dementia based on the rapid improvement in the confusion that you experienced at that time.
It is somewhat concerning that your viral load was still detectable after 6 months on this regimen. If adherence to medication was compromised by the move, then this might explain the detectable viral measurements. Do you have the actual number of the viral load? In any case, the switch to Atipla may be effective and the side effects usually fade away. If your viral load begins to increase again you should have a resistance test performed before making any decisions about switching medications. You should not be worried about the CD4+ lymphocyte count rise since an increase from 2 to 167 this quickly is better than expected. However, over the coming years you should expect to see gradual increases in the CD4+ lymphocyte count. Let us know how things go and good luck
***Dr Pierone, my tcell count is now above 200 and the VL is undetectable. Thank you so much for your advice... I talked to several people who had been that far down in T cell count and they have NOT recovered this well, two of them are out of options for meds and not expected to live long and the other has already passed. I am truly blessed to have made this type of recovery. And just so you know my adherence since inception of HARRT is 100% and counting!!! Thank you for what you do!!!
| Response from Dr. Pierone
Hello and thanks for the follow-up. I am glad to hear that that are going well for you. Sometimes it does take more than 6 months for the viral load to become undetectable in response to initiation of antiretroviral therapy. High level adherence is crucial, keep up the good work!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Getting Fingered Sign Of HIV AIDS
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Pain In Urethra After Condom Broke Anal Worried I Have
- Rash After Licking Genital Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Swollen Glands After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.